Hail, Lee
- When
- April 19, 12:00 PM CST to 12:02 PM CST
- Where
- Lee County, Amboy
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.717, -89.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 19, 9:30 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1030 AM CDT WED APR 19 2006 .MORNING UPDATE... 1030 AM CDT VERY FEW CHANGES NEEDED TO GOING FORECAST FOR TODAY...WITH UPDATE MAINLY TO ACCOUNT FOR SKY COVER. SKIES HAVE BECOME PARTLY CLOUDY IN WAKE OF MORNING SHOWERS ACROSS THE AREA...AND GENERALLY EXPECTING PARTLY CLOUDY SKIES TO PREVAIL THROUGH THE REMAINDER OF THE DAY. PRECIP POTENTIAL NOW LOOKS LIKE IT WILL BE HIGHEST IN THE LATE AFTERNOON EARLY EVENING HOURS AS NEXT VORT MAX SWINGS THROUGH THE UPPER TROUGH CURRENTLY ACROSS THE DAKOTAS...ALTHOUGH COVERAGE EXPECTED TO BE LIMITED EVEN DURING THIS TIME. LOW LEVEL THETA-E RIDGE STILL IS PARKED ACROSS NORTHERN ILLINOIS WITH WEAK INSTABILITY AXIS SETTING UP THIS AFTERNOON...GRADUALLY SHIFTING INTO FAR NORTHEAST ILLINOIS INTO NORTHWEST INDIANA THIS EVENING. WILL SHIFT BACK 30 POPS INTO LATE AFTERNOON EVENING HOURS AND TREND SKY COVER GRIDS TO PARTLY CLOUDY FOR TODAY. TEMPERATURE GRIDS APPEAR TO BE IN GOOD SHAPE SO NO CHANGE NEEDED HERE. UPDATED ZONES HAVE BEEN SENT. NDM && .DISCUSSION FOR MORNING GRIDS/ZONES... 400 AM CDT OCCLUDED FRONT ALONG THE MISSISSIPPI RIVER EXTENDING FROM ST LOUIS AND WRAPPING INTO SFC LOW OVER THE DAKOTAS. A BKN LINE OF TSRA HAS DEVELOPED AND SPREAD NEWD ACROSS MUCH OF OUR CWA EARLY THIS MORNING. HAVE BEEN TRACKING ISOLD PULSE HAIL STORMS SINCE MIDNIGHT. MARGINAL SEVERE HAIL IN A FEW SPOTS...BUT WEAKENING TREND HAS BEEN OBSERVED AS STORMS MOVE OUT OF HIGHER INSTABILITY AIR FOCUSED OVER CENT IL/IN. MADE FEW CHANGES TO PREVIOUS FORECAST WITH THIS ISSUANCE. ONGOING ACTIVITY ALREADY WEAKENING AND MODELS SHOW BEST LIFT SHIFTING TOWARD THE TENNESSEE VALLEY AND NORTHERN PLAINS THROUGH THE REST OF THIS MORNING AND AFTERNOON. CLOSED LOW SLOWLY WOBBLING ACROSS THE UPPER MIDWEST REACHES MICHIGAN BY SATURDAY. -20/-25C H5 COLD POOL ROTATES INTO NRN IL THURS AFT. THIS COMBINED WITH SFC TEMPS +70F SHOULD RESULT IN SOME AFTN/EARLY EVE THUNDER. RATHER STEEP 7.5 TO 8.0 DEG LAPSE RATES IN THE 1000-700 MB LAYER AND A BIT OF AN INVERTED-V SOUNDING INDICATED BY THE NAM...SO COULD HAVE SOME LOCALIZED GUSTY WINDS/SMALL HAIL WITH A FEW OF THE LOW TOPPED STORMS. TEMPS ABOVE NORMAL MOST DAYS THIS WEEK...BUT COOLER EARLY NEXT WEEK AS CANADIAN HIGH DIPS SOUTHWARD FROM THE PRAIRIE PROVINCES. RRH && .AVIATION... 645 AM CDT THE WEAK OCCLUDED FRONT LIES FROM SOUTHEAST MISSOURI TO EASTERN MINNESOTA THIS MORNING. THE FRONT WILL SLOWLY MOVE EAST INTO EASTERN ILLINOIS BY 18 UTC. THE FRONT IS SO WEAK THAT THERE IS NOT MUCH OF A WIND SHIFT IF ANY WIND SHIFT. WE WILL KEEP THE CURRENT FORECAST TREND OF SOUTHEAST WIND THROUGH THE NEXT 24 HOURS IN THE TAF FORECASTS. THE PRECIPITATION IS EXPECTED TO BE SPOTTY SHOWERS OR THUNDERSTORMS. TO FORECAST WHEN THE SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AIRPORTS IS VERY DIFFICULT TODAY. THE POPS ARE IN THE 30 PERCENT RANGE. WE WILL LEAVE THE SHOWERS AND THUNDERSTORMS OUT FOR NOW BECAUSE THE ATMOSPHERE IS SOMEWHAT STABLE WITH A NEAR ISOTHERMAL LAYER UP TO 822 MB. BUT ABOVE THAT THE ATMOSPHERE IS MORE UNSTABLE. THIS IS SEEN ON THE ACARS SOUNDING OVER ORD AT 09 UTC AND 1133 UTC. WE WILL LEAVE THE FORECAST CEILINGS VFR TODAY. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT WED APR 19 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-200930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT WED APR 19 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-200930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT WED APR 19 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Quad Cities radar (KDVN), 104 km away, was scanning. The volume nearest the first event began at 17:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499432.